Psoriasiform drug eruption caused by abatacept: Immunohistochemical investigation of STAT signaling

Kayo Tanita, Taku Fujimura, Aya Kakizaki, Sadanori Furudate, Yoshiyuki Kusakari, Setsuya Aiba

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)

Abstract

Abatacept is a biological immune modifier that is used for the treatment of rheumatoid arthritis. Although psoriasiform drug eruption is reported as one of the cutaneous adverse effects of abatacept, the precise mechanisms are not fully understood. In this report, we describe a 65-year-old Japanese man with psoriasiform drug eruption caused by abatacept. Interestingly, immunohistochemical staining revealed that the epidermal keratinocytes in the basal layer and lower layers of the stratum spinosum were positive for pSTAT3, partially positive for pSTAT1 and negative for pSTAT6, which is similar to conventional psoriasis vulgaris. Our present study suggests that psoriasiform drug eruption caused by abatacept might develop by similar immunological mechanisms as those of psoriasis vulgaris.

Original languageEnglish
Pages (from-to)166-170
Number of pages5
JournalCase Reports in Dermatology
Volume7
DOIs
Publication statusPublished - 2015 May 7

Keywords

  • Interleukin 17
  • Psoriasiform drug eruption
  • Psoriasis vulgaris
  • pSTAT3

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Psoriasiform drug eruption caused by abatacept: Immunohistochemical investigation of STAT signaling'. Together they form a unique fingerprint.

Cite this